Variable structure adaptive control of robot manipulators

Yu, H and Lloyd, S (1997) Variable structure adaptive control of robot manipulators. IEE Proceedings: Control, Theory and Applications, 144 (2). pp. 167-176. ISSN 1350-2379

Full text not available from this repository.

Abstract

The two main problems with variable-structure control are control input chattering and the assumption of known parameter uncertainty bounds, the second of which is studied. The robustness of a recently proposed variable-structure control approach with estimated bounds in the paper is first examined. Analysis of the proposed variable-structure adaptive control schemes is established in the Lyapunov sense. To improve robustness of algorithm 1, four new algorithms are proposed and a comparative study of these is presented. Algorithm 1 performs well without the other uncertainty disturbances except parameter uncertainty. However, it may lead to an unstable system if input disturbances exist. Algorithm 2 requires the upper bounds of the uncertainty parameters. Algorithm 3 has a good performance on robustness to input disturbances besides parameter uncertainty. However, the tracking errors of algorithm 3 do not converge to zero even without input disturbances. To improve this, two modifications of algorithm 3 are proposed. Algorithm 4 has good tracking performance and robustness but requires knowledge of the parameter uncertainty bounds. Algorithm 5 gives better tracking performance and using the same kinds of previous knowledge as in algorithms 1 and 3. Robustness of the proposed algorithms to input disturbances is investigated. Extensive comparative simulation results are presented to support the theoretical analysis of the paper

Item Type: Article
Schools and Departments: School of Engineering and Informatics > Engineering and Design
Depositing User: EPrints Services
Date Deposited: 06 Feb 2012 18:34
Last Modified: 14 Sep 2012 14:23
URI: http://sro.sussex.ac.uk/id/eprint/17157
📧 Request an update